New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lynxi
New Member


Date Joined Dec 2016
Total Posts : 2
   Posted 12/2/2016 5:10 AM (GMT -7)   
I'm bipolar ii and have been on lamictal for 4 year now. My dosis has been increases gradually as ineeded it. On monday it was increased to 300mg and last night i had my first lucid dreams. I had 3 and all of them were about either current or past situations that i wished i could've acted upon and last night i was completely aware of the fact that i was dreaming and was not afraid to speak my mind. I felt so liberated afterwards. Does anyone k ow whether my oncreased dose of lamictal had a role in this?

Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 569
   Posted 12/2/2016 12:51 PM (GMT -7)   
Lynxi:

I think it's good that you reached out for help.

I have bi-polar and take Lithium and the anti-depressant Mirtazapine.

You said you are taking Lamictal and it was increased on Monday and "last night i had my first lucid dreams."

I've also had dreams where I had issues where I settled some stressful situations.

I looked on drugs.com about Lamictal that you said was causing you vivid dreams and it said:

"Lamotrigine is used alone or with other medications to prevent and control seizures. It may also be used to help prevent the extreme mood swings of bipolar disorder in adults."

I've never taken that so I don't know anything about it. I looked up the side effects on drugs.com but I didn't see vivid dreams listed, but it did say one of the side effects could be: trouble with sleeping.

You might want to look that up for yourself and see if you can find vivid dreams as a side effect.

I looked on this same healingwell.com website, under the list of "diseases and conditions" and I found one titled "Epilepsi" since drugs.com said that medicine is used to control seizures.

One of the entries on this website, instead of under this forum of "Bipolar," is under "Epilepsi." It is now on the front page of the "Epilepsi" thread and is titled:

"Lamictal/lamotrigine nightmares." The entrant says:

"Hi, I've had epilepsy for 19 years, it came on when I was 18, I take lamictal daily. Between 400mg right upto 1,000 mg whilst pregnant. Top end and above on the chart, tried leora but side effects were horrific.

"Usually not many side effects, sometimes insomnia but the dr gives me tamazipan to take responsibily as and when needed. the odd upsetting dream here or there accept recently I've been having a lot more dreams."

She writes more which you can read on that thread mentioned above.

So another person has had vivid dreams.

The above person wrote in on 7-20-2016.

I think you should add your comments to what she said.

It will push that topic of "Lamictal/lamotrigine nightmares" up to the top of the "Epilepsi" list, and make more people aware of that important topic.

Others who had those experiences may also write in.

Please let us know how you are doing.

Lynxi
New Member


Date Joined Dec 2016
Total Posts : 2
   Posted 12/2/2016 9:29 PM (GMT -7)   
Thank you for the reply Tim Tam. I do take lamictal with other medication: fluanxol and valdoxan. It had helped tremendously with mood swings especially depression, but since Monday ive actually experienced aome strange things when i sleep including hearing voices feeling like im awake or being touched again feeling like im entirely awake and not dreaming just to properly wake up and realize none of it happened. This all started with the increase of lamictal and i did some research of my own hence how i found this particular site and decided to join. I will however continue my research and reach out to others as i dont know a lot of people with bipolar disorder and particularly none with my prescribed medication. I guess i could just phone my doctor as well which would be best. Again thank you for your reply. It helped a lot.

big friendly elephant.
Elite Member


Date Joined Mar 2009
Total Posts : 18988
   Posted 12/3/2016 5:59 AM (GMT -7)   
have used lamictal, it has less side effects than most mood stabilers, bar johnsons rash, of course. but this only happens at start up. it likes to be increased at times, bloods can be done to test for efficacy. i am in australia, and bloods get sent to a reference lab. it is far better with other meds. the lucid dreaming is actually a good thing, says to me your in deep rem. i live with a sleep disorder as well. keep well.
THE HAPPY TURTLE.

A QUOTE FROM THE HAPPY TURTLE THAT REFLECTS ME.

"COMPLEXITY IS MY WAY OF EXPRESSING MY NEEDS IN A MANNER THAT IS NEITHER DESTRUCTIVE, NOR NEGATIVE"
'

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4266
   Posted 12/3/2016 4:58 PM (GMT -7)   
Hi Lynxi,

Just welcoming you to the forum :-)

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.

ppm guy
Veteran Member


Date Joined Apr 2010
Total Posts : 950
   Posted 12/13/2016 9:32 PM (GMT -7)   
I started lamictal, a few months ago.. I'm bipolar one, and asperger.
I'm leveling off at 100mg. After the 1st week, I slept normally. I now dream regularly, and I do remember everything.. I agree with happy turtle, that it is REM.

My daughter is bp2 and takes 200mg a day, and has no side effects for her. Her college grades are improving.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, February 22, 2017 3:56 AM (GMT -7)
There are a total of 2,763,580 posts in 303,998 threads.
View Active Threads


Who's Online
This forum has 150704 registered members. Please welcome our newest member, Kat29.
252 Guest(s), 5 Registered Member(s) are currently online.  Details
goshawk, Tagier, Liamb12345, Paxton, natik


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer